Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Purplish-Grey Tongue
    avatar
    acornehl posted:
    My son, who is 6 months old, is currently on Omnicef (the generic version) for an ear infection and also has RSV. He is being given Xopenex twice a day for the wheezing and respiratory symptoms. I noticed today that his tongue and soft palette are a blue/purplish grey color. He is not exhibiting any other symptoms of oxygen deficiencies and is well hydrated. What could be the cause? It seemed to be worse at the end of the day.
    Reply
     
    avatar
    Amelia_WebMD_Staff responded:
    Hi acornehl!

    I hope you all are doing okay!

    I'm not a health professional and, therefore, can't promise that this is nothing at all or something serious. The best advice is to see your pediatrician, since you are not fully sure if you're little one is in trouble or not.

    Some LOs do get blood blisters on their tongues from sucking, though why take a chance if you are unsure.

    Look forward to hearing back and please, take care!
    Amelia
     
    avatar
    Sara DuMond, MD, FAAP responded:
    Hi acronehl,
    I am sorry to hear that your little guy has been sick. I am unaware of any side effect from Omnicef or Xopenex that would discolor the tongue, and since oxygen problems can be very subtle in babies, it definitely is important to have him seen by his pediatrician. I hope by now that the issue has resolved, but if not, please get him in to be evaluated.
    Dr. DuMond


    Helpful Tips

    Updated Crib Safety GuidelinesExpert
    For information on the latest federal crib safety standards, here is a link to important points for parents to be aware of! ... More
    Was this Helpful?
    3 of 5 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.